Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Twisting quasi-alternating links


Authors: Abhijit Champanerkar and Ilya Kofman
Journal: Proc. Amer. Math. Soc. 137 (2009), 2451-2458
MSC (2000): Primary 57M25
Published electronically: March 10, 2009
MathSciNet review: 2495282
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Quasi-alternating links are homologically thin for both Khovanov homology and knot Floer homology. We show that every quasi-alternating link gives rise to an infinite family of quasi-alternating links obtained by replacing a crossing with an alternating rational tangle. Consequently, we show that many pretzel links are quasi-alternating, and we determine the thickness of Khovanov homology for ``most'' pretzel links with arbitrarily many strands.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M25

Retrieve articles in all journals with MSC (2000): 57M25


Additional Information

Abhijit Champanerkar
Affiliation: Department of Mathematics, College of Staten Island, The City University of New York, Staten Island, New York 10314
Email: abhijit@math.csi.cuny.edu

Ilya Kofman
Affiliation: Department of Mathematics, College of Staten Island, The City University of New York, Staten Island, New York 10314
Email: ikofman@math.csi.cuny.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-09-09876-1
PII: S 0002-9939(09)09876-1
Keywords: Khovanov homology, knot Floer homology, pretzel link
Received by editor(s): April 22, 2008
Published electronically: March 10, 2009
Additional Notes: The first author was supported by NSF grant DMS-0844485.
The second author was supported by NSF grant DMS-0456227 and a PSC-CUNY grant.
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.